Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 107, NWS San Diego, CA

August 9, 2005San Diego County, California

NWS San Diego, CA issued this flash flood warning at Aug 9, 2005, 5:39 PM PDT for San Diego County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 5:39 PM PDT (00:39 UTC)
Expired
Aug 9, 2005, 7:45 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Diego County, CA

The radar

The San Diego radar (KNKX), 76 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:08 PM PDTFLASH FLOOD13 Sw Borrego Springs, CASR78 JUST EAST OF S2. SIGNIFICANT AMOUNT OF FLOODING WITH SAND, ROCK, AND DEBRIS ACROSS BOTH LANES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 100042
FFWSGX
CAC073-100245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 PM PDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 745 PM PDT

* AT 536 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAPIDLY INTENSIFYING THUNDERSTORMS PRODUCING FLASH FLOODING FROM 6 
  MILES NORTHEAST OF BORREGO SPRINGS TO OCOTILLO WELLS. LITTLE       
  MOVEMENT WAS INDICATED.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARNER SPRINGS...OCOTILLO WELLS...MOUNT LAGUNA...BOULEVARD AND AGUA
  CALIENTE SPRINGS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3263 11611 3307 11611 3308 11609 3342 11609
      3342 11668 3260 11644

$$

JAD
3 follow-up statements
000 
WGUS76 KSGX 100117
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
614 PM PDT TUE AUG 9 2005

CAC073-100245-
SAN DIEGO CA-
614 PM PDT TUE AUG 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM PDT FOR EASTERN SAN
DIEGO COUNTY...

AT 613 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING FROM 13 MILES EAST 
OF WARNER SPRINGS TO NEAR OCOTILLO WELLS AND EXTENDING THROUGH THE 
NORTHEAST CORNER OF THE COUNTY. THIS INCLUDES BORREGO SPRINGS.

DOPPLER RADAR ESTIMATES RAINFALL WITH THESE STORMS IN EXCESS OF TWO 
INCHES PER HOUR. THESE THUNDERSTORMS WITH EXCESSIVE RAIN ARE 
EXPECTED TO GRADUALLY MOVE SOUTH TOWARD AGUA CALIENTE SPRINGS 
THROUGH 7 PM.

RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY 
WASHES AND STREAM BEDS. RURAL ROADS AND HIGHWAYS MAY BE FLOODED AS 
WELL INCLUDING STATE ROUTES 3...22...AND HIGHWAY 78. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. 

LAT...LON 3263 11611 3307 11611 3308 11609 3342 11609
      3342 11668 3260 11644

$$

JAD
000 
WGUS76 KSGX 100211
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
710 PM PDT TUE AUG 9 2005

CAC073-100245-
SAN DIEGO CA-
710 PM PDT TUE AUG 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM PDT FOR EASTERN SAN
DIEGO COUNTY...

THE THUNDERSTORMS PRODUCING THE HEAVIEST RAINFALL ARE NOW LOCATED 
BETWEEN RANCHITA AND JULIAN...AND BETWEEN MOUNT LAGUNA AND 
BOULEVARD. THE HEAVIEST ACTIVITY WILL CONTINUE TO SHIFT SOUTH AND 
WILL MOVE INTO MEXICO AFTER 7 45 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

LAT...LON 3263 11611 3307 11611 3308 11609 3342 11609
      3342 11668 3260 11644

$$

PURPURA
000 
WGUS76 KSGX 100245
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
745 PM PDT TUE AUG 9 2005

CAC073-100255-
SAN DIEGO CA-
745 PM PDT TUE AUG 9 2005

...A FLASH FLOOD WARNING FOR EASTERN SAN DIEGO COUNTY EXPIRES AT 745 
PM PDT ...

AT 745 PM...DOPPLER RADAR INDICATED THUNDERSTORMS HAVE DECREASED. 
THEY WERE MOVING SOUTH OUT OF EASTERN SAN DIEGO COUNTY. SOME SHOWERS 
OR THUNDERSTORMS WILL CONTINUE UNTIL AROUND 830 PM. RUNOFF WILL 
CONTINUE TO CAUSE SOME FLOODING OF LOW LYING AREAS. DO NOT DRIVE 
THROUGH FLOODED AREAS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...RANCHITA AND OCOTILLO WELLS.

LAT...LON 3263 11611 3307 11611 3308 11609 3342 11609
      3342 11668 3260 11644

$$

SGX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:30 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 9, 2:30 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE AUG 9 2005

.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...SLOWLY
DECREASING LATE THIS WEEK INTO EARLY NEXT WEEK. A FEW STORMS COULD
DRIFT WEST OF THE MOUNTAINS TODAY. THE MARINE LAYER WILL GRADUALLY
INCREASE FOR A LITTLE MORE EXTENSIVE COASTAL LOW CLOUDS AND FOG IN
THE NIGHTS AND MORNINGS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THERE WERE SCT TO BKN MID LEVEL CLOUDS IN NE FLOW THIS
MORNING...MAINLY S. THERE WERE ALSO AREAS OF COASTAL LOW CLOUDS AND
FOG. STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS
MOIST AND UNSTABLE WITH PW OF 1.91 INCHES. ONSHORE GRADIENTS WITH
3-5 MB SAN-IPL. THUNDERSTORMS STARTED DEVELOPING OVER THE HIGHER
TERRAIN BY LATE MORNING AND WAS CAUSING FLASH FLOODING BY EARLY
AFTERNOON.

THE DEBRIS CLOUDS SLOWED THE INITIATION OF CONVECTION BUT STILL
EXPECT A VERY ACTIVE DAY OF THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS THIS AFTERNOON. THESE STORMS WILL CAUSE FLASH FLOODING AND A
FEW COULD BE SEVERE. STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE
INLAND VALLEYS TODAY. RESIDUAL MOISTURE ALONG WITH WEAK OUTFLOW
BOUNDARIES AND MESOSCALE CIRCULATION MAY CAUSE ISOLATED SHOWERS OR
THUNDERSTORMS IN THE MOUNTAINS AND DESERT TONIGHT. THERE WILL BE A
GRADUAL DECREASE IN THE STRENGTH OF THE ELY COMPONENT OF THE FLOW
ALOFT ALONG WITH A SLOW DECREASE IN PW WED THROUGH FRI AS THE UPPER
HI SLOWLY SHIFTS E. THIS SHOULD RESULT IN A SLIGHT DOWNWARD TREND IN
THUNDERSTORM ACTIVITY EACH DAY. HOWEVER...LOCAL STORMS COULD STILL
CAUSE FLASH FLOODING. THERE SHOULD ALSO BE A LITTLE DEEPENING OF THE
MARINE LAYER WITH POSSIBLE EDDY DEVELOPMENT AND WEAKER MONSOONAL
FLOW. LOW CLOUDS AND PATCHY FOG WILL GET A SLIGHTLY FARTHER INLAND
EACH DAY. MINOR TEMP CHANGES EXPECT FOR SLIGHT LOCAL COOLING W OF
THE MOUNTAINS.

LONGER RANGE PROGS CONTINUE THE MID LEVEL DRYING TREND THROUGH THE
WEEKEND WITH JUST ISOLATED THUNDERSTORMS EXPECTED IN THE MOUNTAINS
AND DESERTS DURING THE AFTERNOONS AND NONE EARLY NEXT WEEK. THE
MARINE LAYER SHOULD EXTEND INTO THE WRN VALLEYS IN THE NIGHTS AND
MORNINGS.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS THROUGH
04Z. AT 20Z A STRONG LINE OF CONVECTION WAS OVER NE SBD COUNTY AND
WAS MOVING SW AT 25 KTS. STRONG THUNDERSTORMS WILL ERUPT OVER THE
SAN BERNARDINO AND RIVERSIDE COUNTY MTNS THROUGH 23Z WITH LARGE HAIL
AND WIND GUSTS IN EXCESS OF 60 MPH IN THE STRONGEST STORMS. IF THIS
LINE HOLDS TOGETHER IT WILL REACH THE SAN DIEGO COUNTY MOUNTAINS
BTWN 23Z-01Z.

MARINE LAYER...SCATTERED LOW CLOUDS ALONG THE SAN DIEGO COUNTY COAST
WILL AFFECT CRQ AND SAN THROUGH THE EVENING WITH OCCASIONAL BKN
CEILINGS BTWN 800 AND 1000 FEET MSL AFT 02Z. VFR IN ORANGE COUNTY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR THE MOUNTAINS AND DESERTS OF
SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES IN SOUTHWESTERN
CALIFORNIA. SEE LAXFFASGX.

&&

PUBLIC...ATKIN
AVIATION...MOEDE
Hazardous weather outlook, Aug 9, 4:00 PM PDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE AUG 9 2005

CAZ055-056-058-062-101100-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN BERNARDINO COUNTY MOUNTAINS
RIVERSIDE COUNTY MOUNTAINS
SAN DIEGO COUNTY MOUNTAINS
SAN DIEGO COUNTY DESERTS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY
RAIN ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 800 PM.
SEE LAXFFASGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR
WEDNESDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING
IS SIGNIFICANT.

FOR THURSDAY THROUGH SUNDAY...THUNDERSTORMS WITH DANGEROUS
LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
LOCAL FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS CURRENTLY ACTIVATED FOR THIS AREA.

CAZ060-061-101100-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
400 PM PDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
APPLE AND LUCERNE VALLEYS
COACHELLA VALLEY
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED
FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL
800 PM. SEE LAXFFASGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
FOR WEDNESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS
WITH ISOLATED FLASH FLOODING ARE POSSIBLE.

FOR THURSDAY THROUGH SATURDAY...THUNDERSTORMS WITH DANGEROUS
LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
LOCAL FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS CURRENTLY ACTIVATED FOR THIS AREA.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

WHITLOW

In the hours before

Local storm report, Aug 9, 4:34 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
434 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     1 W DESERT HOT SPRINGS  33.96N 116.52W
08/09/2005  63 MPH           RIVERSIDE          CA   PUBLIC

0418 PM     FLASH FLOOD      YUCCA VALLEY            34.11N 116.43W
08/09/2005                   SAN BERNARDINO     CA   NWS EMPLOYEE

            INTERSECTION OF HWY 247 AND BUEN SUERTE RD. ROAD
            IMPASSABLE. WATER APPROXIMATELY 1 FOOT HIGH.

&&

BDOYLE
Local storm report, Aug 9, 4:52 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
452 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      1 W FOREST FALLS        34.09N 116.94W
08/09/2005                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            TRW+ CAUSED FLOODING IN MILL CREEK AND A ROCKSLIDE ON VLY
            OF THE FALLS RD. ROCKSLIDE WAS SCRAPED OFF BY CALTRANS.

0412 PM     TSTM WND GST     1 W DESERT HOT SPRINGS  33.96N 116.52W
08/09/2005  63 MPH           RIVERSIDE          CA   PUBLIC

            THREE MILES NORTH OF I-10 ON HWY 62

0418 PM     FLASH FLOOD      YUCCA VALLEY            34.11N 116.43W
08/09/2005                   SAN BERNARDINO     CA   NWS EMPLOYEE

            INTERSECTION OF HWY 247 AND BUEN SUERTE RD. ROAD
            IMPASSABLE. WATER APPROXIMATELY 1 FOOT HIGH.

&&

BDOYLE
Local storm report, Aug 9, 5:05 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
505 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      YUCCA VALLEY            34.11N 116.43W
08/09/2005                   SAN BERNARDINO     CA   NWS EMPLOYEE

            BUEN SUERTE RD. AND HWY 247. TWO CARS FLOODED AND UNDER
            WATER.

&&

BDOYLE
Local storm report, Aug 9, 5:24 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
524 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     FLASH FLOOD      8 W MECCA               33.58N 116.21W
08/09/2005                   RIVERSIDE          CA   LAW ENFORCEMENT

            ROADWAY FLOODING AT JACKSON ST AND 66TH AVE.

&&

BDOYLE
Local storm report, Aug 9, 5:30 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLASH FLOOD      6 W LA QUINTA           33.67N 116.40W
08/09/2005                   RIVERSIDE          CA   LAW ENFORCEMENT

            SR74 AT VISTA POINT. MUD AND ROCK SLIDE

&&

BDOYLE
Local storm report, Aug 9, 5:33 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
533 PM PDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       IDYLLWILD-PINE COVE     33.75N 116.72W
08/09/2005  0.00 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            0.35 INCH IN THE PAST HALF HOUR. EXCESSIVE RUNOFF IS
            RAPIDLY FLOWING DOWN THE STREET.

&&

BDOYLE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:04 PM PDTSevere Thunderstorm WarningSGXRiverside31 min
Aug 9, 6:02 PM PDTSevere Thunderstorm WarningSGXSan Diego66 min

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.